HEALTH

iHealth Lab launches iHealth Edge activity and sleep tracker

BY Michael Johnsen

MOUNTAIN VIEW, Calif. — iHealth Lab on Tuesday announced the U.S. launch of the iHealth Edge activity and sleep tracker, which will be available for purchase on Oct. 30. Similar to the full suite of iHealth products, the new iHealth Edge is ergonomically designed and powerful. In addition to tracking steps, distance and sleep efficiency, the new tracker gives consumers an edge by allowing them to immediately view their steps, distance and calories burned, with a flick of the wrist.
 
“We are excited to add the iHealth Edge to our world-class family of mobile health devices,” said Jim Taschetta, CMO and head of retail sales at iHealth Lab. “Our research indicates that the best way to help individuals improve their health is to empower them to take charge by providing simple, yet powerful tools for creating healthier habits.”
 
With the new workout view, consumers can get instant summaries on the display of their workout sessions, providing time, distance, steps and calories for the workout. Because the Edge is waterproof to 50 meters, consumers can wear the device anytime, anywhere. The built-in dual mode gives consumers the option to wear the device on the wrist as a watch or clipped to the waist during any activity.
 
The Edge also automatically detects activity mode, allowing users to seamlessly switch between form factors. When it is time to rest, the Edge automatically detects the sleep mode and tracks the number of hours of sleep and sleep efficiency levels. Once the day gets started, the device automatically wakes up to begin tracking steps and distance.
 
All of the data can be transmitted directly to a user’s mobile device using the free iHealth MyVitals 2.0 app. Daily activity and sleep efficiency are automatically logged and graphed within the app. The app also can collect data from the other iHealth devices, allowing the user to view their activity and sleep data alongside other key vitals like blood pressure, weight and heart rate, providing a more comprehensive view of their health.
 
The new iHealth Edge is compatible with both iOS and Android devices. Consumers can purchase the device for $69.99 through Best Buy, Amazon and directly from iHealth. The free companion iHealth MyVitals 2.0 mobile app is available on Google Play and, in coming days, in the Apple App store.
keyboard_arrow_downCOMMENTS

Leave a Reply

No comments found

TRENDING STORIES

POLLS

Which area of the industry do you think Amazon’s entry would shake up the most?
HEALTH

Fitbit launches three new fitness trackers

BY Michael Johnsen

DUBAI, UAE — Fitbit on Tuesday unveiled three new activity and sleep-tracking products: Fitbit Charge, Fitbit Charge HR and Fitbit Surge. 
 
Fitbit Charge is a high-performance wristband that delivers all-day activity tracking, real-time fitness stats and Caller ID on the wrist for people who want to step up their everyday activities to improve their overall health. Fitbit Charge HR is an advanced tracker that delivers continuous, automatic wrist-based heart rate, Caller ID and all-day activity tracking for active users. And Fitbit Surge is a sleek Fitness Super Watch that offers the best of GPS, continuous wrist-based heart rate, all-day fitness tracking and smartwatch functionality in one device.
 
"Our mission has always been to deliver innovation through exceptional, wearable design in a way that empowers consumers with greater knowledge of their overall health," said James Park, CEO Fitbit. "That being said, we understand that everyone's approach to fitness is different. With the addition of these new products, Fitbit offers the widest variety of trackers — at affordable prices across all mobile platforms — ensuring that everyone can find the right fit for their lifestyle and their goals."
 
Fitbit Charge will be available on Nov. 17 on Fitbit.com and at retailers nationwide. Fitbit Charge HR and Fitbit Surge will be available broadly in early 2015.
 
 
keyboard_arrow_downCOMMENTS

Leave a Reply

No comments found

TRENDING STORIES

POLLS

Which area of the industry do you think Amazon’s entry would shake up the most?
HEALTH

AAC: Cold-and-flu season a good time to remind consumers about not doubling up on acetaminophen dosing

BY Michael Johnsen

WASHINGTON — The Acetaminophen Awareness Coalition on Tuesday kicked off its annual “Double Check; Don’t Double Up” campaign, reminding consumers to double check their medicine labels to avoid doubling up on medicines with acetaminophen when treating cold and flu symptoms.
 
A majority of people (seven-in-10) will use over-the-counter medicines to treat their cold and flu symptoms, and many of these medicines contain acetaminophen.
 
Acetaminophen is found in more than 600 prescription and OTC medicines, including pain relievers, fever reducers, sleep aids and numerous cough, cold and flu medicines. It is safe and effective when used as directed, but there is a limit to how much can be safely taken in one day. The current maximum dose over a 24-hour period for adults is 4,000 milligrams. Taking more than directed is an overdose and can lead to liver damage. 
 
“People may use a medicine to treat their cold or flu symptoms on top of a medicine they are already taking, not realizing that both might contain acetaminophen,” stated Tolu Akinwale, spokesman and registered pharmacist. “The Acetaminophen Awareness Coalition arms pharmacists with tools and resources to help us remind patients who are taking a prescription medicine with acetaminophen to also check the labels of any over-the-counter medicine they take.”
 
More than 50 million Americans use acetaminophen weekly. The Coalition is targeting these consumers through outreach to its member and partner networks, educational material distribution with an emphasis on retail pharmacies, and partnerships with online health information sites. Coalition members are urging cold and flu sufferers to follow four key acetaminophen safety steps:
 
  1. Always read and follow the medicine label;
  2. Know if medicines contain acetaminophen, which is listed on the front panel of packaging and in bold type or highlighted in the “active ingredients” section of OTC medicine labels, and sometimes listed as “APAP” or “acetam” on Rx labels;
  3. Never take two medicines that contain acetaminophen at the same time; and
  4. Ask your healthcare provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.
 
“Cold and flu season is a very appropriate time to remind consumers to double check their medicine labels and not double up on two medicines with acetaminophen at the same time,” commented Emily Skor, executive director of the Consumer Healthcare Products Association Educational Foundation, a founding organization of the Coalition. “Educating consumers on safe acetaminophen use allows them to safely get the relief they are seeking from this important pain reliever.”
 
The AAC is a group of leading health, healthcare provider and consumer organizations. The Coalition formed the Know Your Dose campaign to educate consumers about safe acetaminophen use in order to prevent liver damage.
 
keyboard_arrow_downCOMMENTS

Leave a Reply

No comments found

TRENDING STORIES

POLLS

Which area of the industry do you think Amazon’s entry would shake up the most?